Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 11, 1999, 11:25 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 1999, 11:25 PM CDT (04:25 UTC)
- Expired
- May 12, 1999, 3:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 120424 FFWSGF KSC011-037-120815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1125 PM CDT TUE MAY 11 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS * UNTIL 315 AM CDT * AT 1120 PM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING UP TO 2 INCHES OF RAIN PER HOUR FROM NORTHERN VERNON COUNTY SOUTHWARD THROUGH EASTERN BOURBON COUNTY INTO CRAWFORD COUNTY. * STORMS WILL CONTINUE TO MOVE NORTHWARD ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI TONIGHT. ONE TO THREE INCHES OF ADDITIONAL RAIN WILL BE LIKELY...LEADING TO FLOODING OF TRIBUTARIES OF THE LITTLE OSAGE AND MARMATON RIVER BASINS...AND OTHER FLOOD PRONE CREEKS AND LOW WATER CROSSINGS. FLOODING IS ESPECIALLY DEADLY AT NIGHT WHEN FLOOD WATERS ARE DIFFICULT TO SEE. IF TRAVELING ACROSS THE WARNED AREA TONIGHT... BE ALERT FOR FLOODED CREEKS AND LOW WATER CROSSINGS. ALBERT/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 10:10 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 11, 10:10 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1010 PM CDT TUE MAY 11 1999 ISSUED A ZONE UPDATE JUST BEFORE 10 PM TO ELIMINATE EVENING WORDING FROM SOUTH CENTRAL GROUP. ALSO ADJUSTED THE WORDING OF THE LIKELY POP OVERNIGHT TO PUSH IT BACK AS FAR AS POSSIBLE DUE TO SLOW EASTWARD MOVEMENT. TWO SEPARATE FEATURES INDICATED ON KSGF RADAR: FIRST IS A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM BETWEEN TULSA AND FAYETTEVILLE TO NEAR SEDALIA. SECOND FEATURE IS AN AREA OF POST FRONTAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. DURING THE PAST HOUR...THESE TWO FEATURES HAVE TRIED TO MERGE. WATER VAPOR LOOP INDICATED A PIECE OF ENERGY MOVING INTO WESTERN KANSAS AND NEBRASKA. WHILE THIS MAY ENHANCE THE SHOWERS AND THUNDERSTORMS...IT MAY ALSO HELP TO PUSH THEM EAST. WILL SEE WHAT THE 00Z MODELS SAY ABOUT THAT. SUTTON
In the hours before
Special weather statement, May 11, 6:20 PM CDT, 5 hours 5 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
Special weather statement, May 11, 6:20 PM CDT, 5 hours 5 minutes before
KSZ073-097-101-MOZ066-077>081-088>091-093>095-101>104-120500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 620 PM CDT TUE MAY 11 1999 ...SEVERE THUNDERSTORM WATCH 250 IS IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES: IN KANSAS: BOURBON... CHEROKEE... CRAWFORD... IN MISSOURI: BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... TANEY... VERNON... WEBSTER... A COLD FRONT STRETCHED ACROSS EASTERN KANSAS EARLY THIS EVENING AND WILL PUSH SLOWLY INTO THE OZARKS THIS EVENING. THE AIRMASS ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BECOME VERY UNSTABLE THIS AFTERNOON. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE WATCH AREA THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED. SUTTON
Local storm report, May 11, 9:28 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 PM CDT TUE MAY 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0827 PM 3 W EL DORADO SPGS MO .75 INCH HAIL
05/11/99 CEDAR
0831 PM 3 E DEDERICK MO 1 INCH HAIL
05/11/99 VERNON
0855 PM 3 S WALNUT KS .75 INCH HAIL
05/11/99 CRAWFORD
SUTTONThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 63 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 46 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.